Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 8, NWS Melbourne, FL

January 28, 2016

NWS Melbourne, FL issued this small craft advisory at Jan 28, 2016, 4:16 AM EST. It took effect at Jan 28, 2016, 10:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2016, 4:16 AM EST (09:16 UTC)
In effect from
Jan 28, 2016, 10:00 PM EST
Expired
Jan 29, 2016, 4:00 PM EST
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

834 
WHUS72 KMLB 280916
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
416 AM EST THU JAN 28 2016

AMZ570-572-575-292100-
/O.NEW.KMLB.SC.Y.0008.160129T0500Z-160129T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
416 AM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST FRIDAY. 

* WINDS...NORTHWEST WINDS ARE EXPECTED TO AROUND 20 KNOTS
  OFFSHORE.

* WAVES/SEAS...SEAS WILL BUILD TO 5 TO 7 FEET OFFSHORE LATE
  TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
254 
WHUS72 KMLB 282051
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EST THU JAN 28 2016

AMZ570-572-575-292100-
/O.CON.KMLB.SC.Y.0008.160129T0300Z-160129T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
351 PM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM EST FRIDAY...

* WINDS...NORTHWEST WINDS ARE EXPECTED TO AROUND 20 KNOTS 
  OFFSHORE. 

* WAVES/SEAS...SEAS WILL BUILD TO 5 TO 7 FEET OFFSHORE LATE 
  TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
594 
WHUS72 KMLB 292105
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EST FRI JAN 29 2016

AMZ570-572-575-292215-
/O.EXP.KMLB.SC.Y.0008.000000T0000Z-160129T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
405 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHWEST WINDS WILL STILL BE AROUND 15 KNOTS INTO LATE EVENING
WITH STEEP SEAS TO AROUND 5 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 9:04 PM EST, 7 hours 12 minutes earlier.

Area forecast discussion, Jan 27, 9:04 PM EST, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
904 PM EST WED JAN 27 2016

.DISCUSSION...

...LOCALLY HEAVY RAIN AND ISOLATED LIGHTNING STORMS INTO THURSDAY...

CURRENT-OVERNIGHT...SATURATED ATMOSPHERE WITH A PRECIPITABLE WATER
VALUE FROM THE EVENING KXMR SOUNDING AT 1.74 INCHES. NEXRAD 88D
SHOWS PERSISTENT...BUT GENERALLY LIGHT PRECIPITATION THIS EVENING.
EXPECT THIS ACTIVITY TO CONTINUE OFF/ON OVERNIGHT AS ADDITIONAL
WAVES OF ENERGY ALOFT TRAVERSE THE AREA. OVERNIGHT FLOOD THREAT
GENERALLY LOW BUT WILL NEED TO MONITOR AREAS THAT HAVE HAD HIGHER
AMOUNTS OVER THE PAST 24 HRS. CONTINUED MILD OVERNIGHT WITH LOWS
GENERALLY IN THE 60S...PERHAPS SOME U50S OVER NORTH LAKE/NORTH
VOLUSIA COUNTIES. WINDS REMAIN LIGHT/VARIABLE.

THU...PREVIOUS...BROAD TROF OVER NATION'S MIDSECTION WILL INTENSIFY
SLIGHTLY AS A 110KT JET STREAK DIVES OUT OF THE CANADIAN PLAINS AND
FEEDS INTO THE BACKSIDE OF THE SRN BRANCH OF THE JET. GFS/ECM RUNS
CONTINUE TO INDICATE A SFC LOW DEVELOPING OFF THE CAROLINA COAST AS
IT RACES UP THE W ATLC THRU THE DAY. THIS NEW SYSTEM WILL PROVIDE
THE NECESSARY TORQUE TO CRANK THE STALLED FRONTAL BOUNDARY INTO
CENTRAL FL.

WDSPRD PRECIP CHANCES REMAIN LKLY THRU THE DAY...A CHC FOR MRNG
TSRAS AREAWIDE DUE TO LOW LVL CONVERGENCE IN THE VCNTY OF THE
FRONTAL BOUNDARY...TRANSITIONING SWD BY EARLY AFTN. HEAVIEST
RAINFALL WILL BE CONCENTRATED OVER THE TREASURE COAST/LAKE
OKEECHOBEE REGION WITH QPF BTWN 0.75"-1.0"...DECREASING TO 0.10"-
0.25" N OF I-4. MAX TEMPS IN THE L/M70S.

&&

.AVIATION...WIDESPREAD -RA/RA LIKELY TO CONTINUE OVERNIGHT. WINDS
REMAIN LIGHT/VARIABLE. LOW CIGS WITH LIFR/IFR CONDS ACROSS MUCH OF
THE AREA. MVFR VSBYS IN -RA/RA. FRONTAL BOUNDARY ACROSS ECFL ON THU
WITH NEAR CATEGORICAL RAIN CHANCES ONCE AGAIN. LIGHT MORNING WINDS
BECOMING SWRLY...THEN WNW IN THE AFTERNOON ALONG THE I-4 CORRIDOR
WITH FRONTAL PASSAGE. GUSTY WINDS...ISOLATED LIGHTNING...HEAVY
DOWNPOURS THE MAIN THREATS ON THU WITH PCPN.

&&

.MARINE...CURRENT-OVERNIGHT...WEAK LOW PRESSURE NORTHEAST OF THE
COASTAL WATERS WILL KEEP WIND SPEEDS GENERALLY 10 KTS OR LESS AND
DIRECTION VARIABLE OVERNIGHT. SEAS OFFSHORE/GULF STREAM MAINLY 4-5
FT. ANY POTENTIAL TO 6 FT WILL BE WELL OFFSHORE. SEAS 3-4 FT NEAR
SHORE. HIGH RAIN CHANCES CONTINUE AS THE WEATHER PATTERN REMAINS
UNSETTLED.

THURSDAY...PREVIOUS...SHIFTING SFC/BNDRY LYR WINDS THRU THE DAY AS
THE LOW PRES OVER THE ATLC LIFTS UP THE CAROLINA COAST AND CRANKS
THE FRONTAL TROF INTO CENTRAL FL. GENTLE TO MODERATE S/SW BREEZE
EARLY MRNG. BY MIDDAY BCMG A GENTLE TO MODERATE W/SW BREEZE N OF
CAPE CANAVERAL...MODERATE TO FRESH SW BREEZE FROM THE CAPE SW. BY
SUNSET BCMG A GENTLE TO MODERATE W/NW BREEZE FROM SEBASTIAN INLET
NWD...MODERATE TO FRESH W/SW BREEZE S OF THE INLET. SEAS 3-4FT THRU
THE DAY...BUILDING UP TO 5FT IN THE GULF STREAM BY LATE AFTN.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SEDLOCK/PENDERGRAST
Hazardous weather outlook, Jan 28, 4:15 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EST THU JAN 28 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-290000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
415 AM EST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A STRONG UPPER LEVEL JET STREAM AND TROUGH ALOFT WEST OF THE AREA
WILL PROVIDE ADDITIONAL LIFT TODAY AND AID IN GENERATING A SLIGHT
CHANCE FOR LIGHTNING STORMS ACROSS NORTHERN PORTIONS OF EAST
CENTRAL FLORIDA WITH A HIGHER CHANCE SOUTH OF A LAKE KISSIMMEE TO
MELBOURNE LINE BY MID MORNING INTO AFTERNOON. A FEW STORMS MAY
BECOME STRONG TO BRIEFLY SEVERE ACROSS OKEECHOBEE AND THE TREASURE
COAST AS LOW LEVEL WIND FIELDS INCREASE AND PROVIDE STORM
ORGANIZATION. THERE IS A LOW RISK FOR SEVERE WIND GUSTS AND A VERY
LOW RISK OF STORMS WITH ROTATION THAT MAY BE CAPABLE OF PRODUCING
A BRIEF TORNADO ACROSS OKEECHOBEE...MARTIN AND SAINT LUCIE
COUNTIES.

.FLOOD IMPACT...
AN AREA OF RAIN ACROSS SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA
THIS MORNING WILL GIVE WAY TO AN INCREASING COVERAGE OF SHOWERS
AND ISOLATED STORMS FROM MID MORNING INTO THE AFTERNOON AND EARLY
EVENING. THERE WILL BE A RISK FOR FLOODING FROM HEAVY RAIN ACROSS
SAINT LUCIE...MARTIN AND OKEECHOBEE COUNTIES TODAY WHERE A FLOOD
WATCH IS IN EFFECT. FLOODING OF STREETS AND POOR DRAINAGE AREAS IS
LIKELY WITH ANY HEAVY RAINFALL THAT DEVELOPS.

.RIP CURRENT IMPACT...
A LONG PERIOD NORTHEAST SWELL WILL PRODUCE A MODERATE RISK FOR RIP
CURRENTS AT EAST CENTRAL FLORIDA BEACHES. REMEMBER TO SWIM NEAR A
LIFEGUARD AND DO NOT SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND LIGHTNING STORMS MOVING TOWARD THE INTRACOASTAL AND
NEAR SHORE WATERS TODAY FROM THE WEST MAY PRODUCE WIND GUSTS ABOVE
35 KNOTS TODAY AS THEY MOVE OFFSHORE MAINLY SOUTH OF SEBASTIAN
INLET.

.WATERSPOUT IMPACT...
WATERSPOUTS ARE POSSIBLE MAINLY SOUTH OF SEBASTIAN INLET TODAY
ACROSS THE ATLANTIC WATERS.

.WIND AND SEA IMPACT...
A COLD FRONT WILL MOVE OFFSHORE INTO LATE EVENING WITH INCREASING
NORTHWEST WINDS TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION NEAR
SHORE FOR THE OVERNIGHT HOURS. A SMALL CRAFT ADVISORY WILL BE IN
EFFECT OFFSHORE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHWEST WINDS EARLY FRIDAY WILL KEEP SEAS ELEVATED ACROSS
THE OFFSHORE ATLANTIC WATERS INTO THE AFTERNOON. HIGH PRESSURE
BUILDING OVER THE STATE SATURDAY WILL ALLOW WINDS AND SEAS TO
SUBSIDE FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED. RAINFALL SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL
AMOUNTS OVER TWO INCHES TO THE NATIONAL WEATHER SERVICE IN
MELBOURNE AT 3 2 1 2 5 5 0 2 1 2.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:52 AM ESTFlood WatchMLBOkeechobee15 hr
Jan 28, 11:39 AM ESTSpecial Marine WarningMLB66 min
Jan 28, 6:57 PM ESTAreal Flood AdvisoryMLBMartin, Saint Lucie2 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.